You are here

Kathy O'Hara's Constructive Proof of the Unimodality of the Gaussian Polynomials

Year of Award: 1990

Award: Lester R. Ford

Publication Information: The American Mathematical Monthly, vol. 96, 1989, pp. 590-602

Summary: This paper is an expository article on the first direct combinatorial proof that the sequence of Gaussian polynomials is unimodal.

Read the Article: 

About the Author: (from The American Mathematical Monthly, vol. 96 (1989)) Doron Zeilberger received his Ph.D. degree from the Weizmann Institute of Science in 1976, under the direction of Harry Dym. He has been at Drexel University since 1983. His interest in combinatorics began when he tried to find combinatorial applications for his results on partial difference equations. He then became enamored with combinatorics for its own sake. Since 1978 he has attempted to find a constructive proof of the unimodality of the Gaussian polynomials.

 

Author (old format): 
Doron Zeilberger
Author(s): 
Doron Zeilberger
Flag for Digital Object Identifier: 
Publication Date: 
Wednesday, September 24, 2008
Publish Page: 
Summary: 
This paper is an expository article on the first direct combinatorial proof that the sequence of Gaussian polynomials is unimodal.

Dummy View - NOT TO BE DELETED